Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 20, 2019, 6:24 AM EDT for 4 counties in Georgia. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 6:24 AM EDT (10:24 UTC)
- Expired
- Jun 20, 2019, 7:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Gordon County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 126 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:40 AM EDT | TSTM WND DMG | 2 Ese Talmadge, GA | TREE REPORTED DOWN AT THE 5000 BLOCK OF HENDERSON MT RD. |
| Jun 20, 6:40 AM EDT | TSTM WND DMG | 5 W Nelson, GA | LARGE TREE DOWN AND BLOCKING THE ROADWAY ON UPPER BETHANY RD NEAR THE INTERSECTION WITH DAMASCUS RD. |
| Jun 20, 6:42 AM EDT | TSTM WND DMG | 2 Sw Jasper, GA | TREE REPORTED DOWN NEAR THE 400 BLOCK OF SALEM CHURCH RD. |
| Jun 20, 6:45 AM EDT | TSTM WND DMG | 2 S Jasper, GA | TREE REPORTED DOWN ON PARKER RD NEAR THE INTERSECTION WITH REFUGE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
973
WUUS52 KFFC 201024
SVRFFC
GAC015-057-129-227-201100-
/O.NEW.KFFC.SV.W.0116.190620T1024Z-190620T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
624 AM EDT Thu Jun 20 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherokee County in north central Georgia...
Southeastern Gordon County in northwestern Georgia...
Western Pickens County in north central Georgia...
Northeastern Bartow County in northwestern Georgia...
* Until 700 AM EDT.
* At 624 AM EDT, a severe thunderstorm was located over Funkhouser,
or 14 miles southeast of Calhoun, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jasper, White, Waleska, Talking Rock, Fairmount, Salacoa Valley,
Pine Log, Blaine, Talmadge, Folsom, Funkhouser and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3455 8450 3455 8448 3456 8448 3456 8447
3435 8437 3427 8481 3442 8485 3455 8456
3455 8452 3457 8450
TIME...MOT...LOC 1024Z 248DEG 43KT 3438 8474
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
293
WWUS52 KFFC 201038
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
638 AM EDT Thu Jun 20 2019
GAC015-129-201047-
/O.CAN.KFFC.SV.W.0116.000000T0000Z-190620T1100Z/
Gordon GA-Bartow GA-
638 AM EDT Thu Jun 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GORDON AND
NORTHEASTERN BARTOW COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3455 8450 3455 8448 3456 8448 3456 8447
3435 8437 3430 8465 3435 8465 3435 8464
3437 8466 3446 8465 3451 8465 3455 8456
3455 8452 3457 8450
TIME...MOT...LOC 1037Z 248DEG 43KT 3444 8456
$$
GAC057-227-201100-
/O.CON.KFFC.SV.W.0116.000000T0000Z-190620T1100Z/
Cherokee GA-Pickens GA-
638 AM EDT Thu Jun 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR NORTHWESTERN CHEROKEE AND WESTERN PICKENS COUNTIES...
At 637 AM EDT, a severe thunderstorm was located over Talmadge, or 7
miles west of Jasper, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jasper, Waleska, Talking Rock, Salacoa Valley, Blaine, Talmadge and
Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3455 8450 3455 8448 3456 8448 3456 8447
3435 8437 3430 8465 3435 8465 3435 8464
3437 8466 3446 8465 3451 8465 3455 8456
3455 8452 3457 8450
TIME...MOT...LOC 1037Z 248DEG 43KT 3444 8456
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 20, 3:30 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 AM EDT Thu Jun 20 2019 .SHORT TERM /Today through Friday/... Well you can just about throw out the hi res guidance for today as none has really handled the current situation very well. With each run, they try to kill off activity to the west and although it has weakened, it is unlikely given CAPE distribution that it will dissipate entirely as many of the guidance members try to do. So, have gone with the manual method for the most part today indicating likely pops for the western tier early this morning, transitioning to mid range scattered as it progresses through the forecast area by mid morning. The real question will be how does this initial activity affect additional development this afternoon. I do believe we will see a stabilizing influence behind this first wave this morning but it will be so early that we should destabilize once again by afternoon. Additional strong shortwave moving from the NW should initiate another line across North central GA and progress into the remainder of the forecast area by late afternoon into the evening hours. This one could have a little more punch with it allowing for some strong to isolated severe activity. Dry conditions with some building mid level heights in store for the remainder of the short term period. Do have some slight chance pops for SW potions but even that could be asking alot given drop in deep layer moisture. Temps will be quite warm Friday with mid 90s for Central GA and heat indices in excess of 100. Deese .LONG TERM /Friday Night through Wednesday/... More typical summertime conditions are expected for much of the long term period with a mostly diurnal convection pattern. While the upper ridge builds, models are struggling handling potential meso convective complexes over the weekend and these will just need to be monitored for potential rain chances. A more organized short wave looks to enhances rain chances Monday into Tuesday. All in all, temperatures are favoring several degrees above normal through much of the long term period. BDL && .AVIATION... 06Z UPDATE... Much uncertainty today regarding TSRA chances and timing as complex approaches from the west. Playing it right now for this activity to dissipate prior to arrival at TAF sites and then reformation late this afternoon requiring a TEMPO for TSRA. Winds will be an issue today with gusts approaching 25 kts at times at ATL and have included gusts for all sites with latest issuance. //ATL CONFIDENCE...06Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 89 69 92 71 / 70 30 5 10 Atlanta 88 70 91 73 / 70 40 10 10 Blairsville 80 62 84 64 / 50 50 10 30 Cartersville 87 68 91 71 / 70 30 10 20 Columbus 94 73 94 75 / 70 60 20 10 Gainesville 85 68 89 71 / 60 30 5 20 Macon 94 72 95 73 / 60 60 20 5 Rome 87 67 91 71 / 70 30 20 20 Peachtree City 90 69 92 71 / 70 40 10 10 Vidalia 95 74 95 76 / 70 70 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Jun 20, 4:00 AM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Thu Jun 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered severe thunderstorms are possible across the area today into tonight. The main hazards are damaging winds, frequent lighting and heavy rainfall. Isolated tornadoes and large hail are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms can be expected Friday through wednesday, most so in the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later today. Spotters are encouraged to submit reports of any severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 20, 5:39 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 AM EDT Thu Jun 20 2019
GAZ030-041-042-052-201015-
Polk GA-Haralson GA-Carroll GA-Heard GA-
539 AM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK...HARALSON...SOUTHWESTERN
CARROLL AND NORTHWESTERN HEARD COUNTIES UNTIL 615 AM EDT...
At 539 AM EDT...a line of strong thunderstorms was along a line
extending from Etna to near Abernathy to near Ofelia...and moving
east at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Carrollton, Cedartown, Buchanan, Bremen, Rockmart, Tallapoosa,
Bowdon, Mount Zion, Aragon, Waco, Ephesus, Fish Creek, Etna, Eubank
Lake, Esom Hill, Bowdon Junction, Tyus, Antioch, Seney and Frolona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8516 3410 8505 3378 8508 3323 8524
3323 8526 3402 8541
TIME...MOT...LOC 0939Z 251DEG 61KT 3402 8540 3368 8546 3336 8557
WIND...40MPHSpecial weather statement, Jun 20, 6:06 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EDT Thu Jun 20 2019
GAZ020-030>032-041>043-201030-
Polk GA-Douglas GA-Cobb GA-Haralson GA-Bartow GA-Carroll GA-
Paulding GA-
606 AM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...WESTERN DOUGLAS...
NORTHWESTERN COBB...EASTERN HARALSON...SOUTHERN BARTOW...CARROLL AND
PAULDING COUNTIES UNTIL 630 AM EDT...
At 606 AM EDT...a line of strong thunderstorms was along a line
extending from near Euharlee to near Eubank Lake to near Blackjack
Mountain...and moving northeast at 65 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Douglasville, Carrollton, Cartersville, Dallas, Acworth, Villa Rica,
Bremen, Temple, Rockmart, Euharlee, Hiram, Emerson, Braswell,
Roopville, Taylorsville, Yorkville, Burnt Hickory Ridge, Red Top
Mountain State Park, Seaton Lake and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3383 8509 3419 8501 3423 8467 3390 8473
3355 8485 3342 8517 3343 8520
TIME...MOT...LOC 1006Z 236DEG 58KT 3419 8500 3388 8505 3345 8523
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:10 PM EDT | Special Weather Statement | FFC | Madison | 20 min |
| Jun 20, 5:28 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 33 min |
| Jun 20, 5:34 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Polk | 41 min |
| Jun 20, 5:39 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Jun 20, 6:01 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 44 min |
| Jun 20, 6:06 AM EDT | Special Weather Statement | FFC | Carroll, Paulding | 24 min |
| Jun 20, 6:30 AM EDT | Special Weather Statement | FFC | Cobb, Douglas | 30 min |
| Jun 20, 6:45 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Pickens | 30 min |
| Jun 20, 7:14 AM EDT | Special Weather Statement | FFC | Lumpkin, Towns, Union, White | 31 min |
| Jun 20, 1:56 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 34 min |
| Jun 20, 2:21 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 24 min |
| Jun 20, 2:34 PM EDT | Special Weather Statement | FFC | Coweta, Fayette, Heard, Meriwether, Troup | 26 min |
| Jun 20, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe, Wilkes | 49 min |
| Jun 20, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Troup, Upson | 42 min |
| Jun 20, 3:03 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Jun 20, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Pike, Upson | 22 min |
| Jun 20, 3:28 PM EDT | Special Weather Statement | FFC | Fayette, Henry | 32 min |
| Jun 20, 3:30 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Jun 20, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry | 17 min |
| Jun 20, 3:34 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
| Jun 20, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 32 min |
| Jun 20, 3:42 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 48 min |
| Jun 20, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Lamar, Monroe, Pike, Upson | 31 min |
| Jun 20, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Morgan, Putnam | 46 min |
| Jun 20, 3:53 PM EDT | Special Weather Statement | FFC | Monroe | 37 min |
| Jun 20, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 5 min |
| Jun 20, 4:04 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Jun 20, 4:07 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson | 46 min |
| Jun 20, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Taliaferro, Warren | 43 min |
| Jun 20, 4:26 PM EDT | Special Weather Statement | FFC | Washington | 34 min |
| Jun 20, 4:27 PM EDT | Special Weather Statement | FFC | Taylor | 33 min |
| Jun 20, 4:31 PM EDT | Special Weather Statement | FFC | Hancock | 29 min |
| Jun 20, 4:36 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 24 min |
| Jun 20, 4:53 PM EDT | Special Weather Statement | FFC | Sumter | 37 min |
| Jun 20, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jefferson, Johnson, Washington, Wilkinson | 34 min |
| Jun 20, 4:58 PM EDT | Special Weather Statement | FFC | Glascock | 17 min |
| Jun 20, 5:00 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Jun 20, 5:07 PM EDT | Special Weather Statement | FFC | Webster | 23 min |
| Jun 20, 5:08 PM EDT | Special Weather Statement | FFC | Jefferson | 37 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | FFC | Houston | 21 min |
| Jun 20, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 28 min |
| Jun 20, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 39 min |
| Jun 20, 5:23 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Jun 20, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 35 min |
| Jun 20, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Pulaski | 30 min |
| Jun 20, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 21 min |
| Jun 20, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Telfair, Wilcox | 41 min |
| Jun 20, 5:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Jun 20, 6:03 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 27 min |
| Jun 20, 6:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Laurens, Montgomery, Telfair, Toombs, Treutlen and 1 more | 58 min |
| Jun 20, 6:29 PM EDT | Special Weather Statement | FFC | Telfair | 16 min |
| Jun 20, 7:12 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.